Pharmacy Services

Albuterol Sulfate

January 4, 2011

Ritedose Corporation has voluntarily recalled 14 lots of albuterol sulfate 2.5 mg/3 mL inhalation solution in 3 mL single dose vials due to incorrect concentration imprinted on the vial. The outer foil overwrap and cartons have the correct concentration. The vials are incorrectly labeled with a concentration of 0.5 mg/3 mL instead of 2.5 mg/3 mL. Life threatening albuterol toxicity may occur especially if the dose is titrated upward. Albuterol toxicity includes cardiovascular symptoms such as high blood pressure, increased heart rate, and angina, and neurological symptoms such as tremors, nervousness, headache, and seizures. Albuterol toxicity can also include low potassium levels.

The NDC numbers affected include 00591-3797-83, 00591-3797-30, and 00591-3797-60. The recall affects the following lot numbers:

  • 0N81
  • 0N82
  • 0N83
  • 0N84
  • 0NE7
  • 0NE8
  • 0NE9
  • 0NF0
  • 0P12
  • 0P13
  • 0P46
  • 0P47
  • 0PF0
  • 0S15

Immediately quarantine and avoid administering the affected product. More information regarding the recall can be obtained by contacting Ritedose Corporation at 803-935-3995. Report adverse events to FDA’s MedWatch program.

Additional information is available at the following links:

Updated
January 4, 2011; University of Utah, Drug Information Service. Copyright 2011, Drug Information Service, University of Utah, Salt Lake City, UT.